EconPapers    
Economics at your fingertips  
 

Endogenous growth, government debt and budgetary regimes: A Corrigendum

Alexandru Minea and Patrick Villieu

Journal of Macroeconomics, 2010, vol. 32, issue 2, 709-711

Abstract: We correct an error in [Greiner, A., Semmler, W., 2000. Endogenous growth, government debt and budgetary regimes. Journal of Macroeconomics 22, 363-384] concerning the effect of different debt rules on long term economic growth. We focus on Proposition 1 stating that, in some cases, using deficits to finance productive public expenditures, may raise long term economic growth. We propose an analytical proof, showing that the cases in which deficits raise the balanced growth path imply Ponzi games and are, therefore, infeasible. Consequently, using deficits to finance public investment is always detrimental to economic growth in the long-run in their model.

Keywords: Fiscal; deficit; Public; investment; Endogenous; growth; Fiscal; rules (search for similar items in EconPapers)
Date: 2010
References: Add references at CitEc
Citations: View citations in EconPapers (16)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0164-0704(09)00088-3
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Endogenous Growth, Government Debt and Budgetary Regimes: A Corrigendum (2010)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmacro:v:32:y:2010:i:2:p:709-711

Access Statistics for this article

Journal of Macroeconomics is currently edited by Douglas McMillin and Theodore Palivos

More articles in Journal of Macroeconomics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-04-06
Handle: RePEc:eee:jmacro:v:32:y:2010:i:2:p:709-711